Alert archive / Florida / Special Weather Statements in 2013

Special Weather Statement, NWS Tampa Bay, FL

June 20, 2013Hardee County, Florida

NWS Tampa Bay, FL issued this special weather statement at Jun 20, 2013, 4:21 PM EDT for Hardee County, Florida. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2013, 4:21 PM EDT (20:21 UTC)
Expired
Jun 20, 2013, 4:45 PM EDT
In force
24 min
Issued by
NWS Tampa Bay, FL

County Hardee County, FL

The radar

The Tampa radar (KTBW), 69 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 4:30 PM EDTHAIL 0.887 E Fort Meade, FLPUBLIC REPORT OF NICKEL SIZED HAIL WHILE DRIVING BETWEEN FORT MEADE AND FROSTPROOF. REPORT RELAYED BY LOCAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2013-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1678 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2013-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1678 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

425 
WWUS82 KTBW 202021
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
421 PM EDT THU JUN 20 2013

FLZ052-056-057-202045-
HARDEE-HIGHLANDS-POLK-
421 PM EDT THU JUN 20 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
HARDEE...NORTHWESTERN HIGHLANDS AND SOUTH CENTRAL POLK COUNTIES FOR A
STRONG THUNDERSTORM WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 445
PM EDT...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED 9 MILES EAST OF FORT MEADE...OR 12 MILES 
NORTHWEST OF AVON PARK. OTHER STRONG STORMS EXTENDED WEST SOUTHWEST 
TO NEAR FORT GREEN. THESE STORMS WERE NEARLY STATIONARY.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.


&&

LAT...LON 2778 8154 2756 8153 2756 8197 2778 8192
TIME...MOT...LOC 2021Z 026DEG 2KT 2771 8165

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 20, 3:47 PM EDT, 34 minutes earlier.

Area forecast discussion, Jun 20, 3:47 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
347 PM EDT THU JUN 20 2013

.SHORT TERM (TONIGHT-SATURDAY)...
SHOWERS AND THUNDERSTORMS SHOULD WIND DOWN THIS EVENING BY AROUND
MIDNIGHT WITH SOME ISOLATED CONVECTION STILL POSSIBLE IN THE
OVERNIGHT HOURS. LOWS ARE EXPECTED TO FALL INTO THE UPPER 60S
NORTH/INLAND TO MID-UPPER 70S ALONG THE COAST. A STALLED FRONTAL
BOUNDARY WILL BE IN PLACE ACROSS NORTH FLORIDA OVERNIGHT AND FRIDAY
WITH HIGH PRESSURE CONTINUING TO RIDGE ACROSS SOUTHERN FLORIDA.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
FRIDAY AFTERNOON AS MOISTURE INCREASES ACROSS THE NORTH AND WEAK
FLOW GIVES WAY TO AN AFTERNOON SEABREEZE. HIGHS WILL GENERALLY BE
90-95...EXCEPT UPPER 80S AT THE BEACHES. THE STALLED BOUNDARY WILL
DISSIPATE FRIDAY NIGHT AS THE HIGH PRESSURE RIDGE AXIS LIFTS NORTH
ACROSS THE AREA WITH 20-30 PERCENT RAIN CHANCES LINGERING OVERNIGHT.
LOWS WILL AGAIN BE IN THE UPPER 60S NORTH/INLAND TO MID-UPPER 70S
ALONG THE COAST. SATURDAY WILL SEE A RETURN OF EASTERLY FLOW WITH
HIGH PRESSURE IN PLACE ACROSS THE AREA. A LATER SEA BREEZE WILL
DEVELOP IN THE AFTERNOON WITH SCATTERED CONVECTION DEVELOPING ALONG
SEA BREEZE AND OUTFLOW BOUNDARIES. HIGHS GENERALLY 88 COASTAL TO 93
INLAND.

.LONG TERM (SATURDAY NIGHT-WEDNESDAY)...
MID AND UPPER LEVEL RIDGING OVER THE WESTERN ATLANTIC WILL BUILD
WEST ACROSS THE NORTH CENTRAL PENINSULA AND SOUTHEASTERN U.S
DURING THE LONG TERM PERIOD...WHILE THE ATTENDANT SURFACE HIGH
REMAINS IN PLACE ALONG 30N RIDGING WEST ACROSS THE NORTHERN
PENINSULA AND NORTHERN GULF REGION. AMPLE MOISTURE (PW'S IN THE
1.7 TO 2 INCH RANGE) WITHIN THE DEEP LAYERED EAST TO SOUTHEAST
WIND FLOW AROUND THE HIGH TO THE NORTH WILL SUPPORT SCATTERED
SHOWERS AND THUNDERSTORMS ALONG THE SEA BREEZE CIRCULATIONS...WITH
AN EAST-SOUTHEAST STEERING FLOW FAVORING HIGHEST RAIN CHANCES (50
PERCENT) ALONG COASTAL LOCATIONS EACH DAY DURING THE AFTERNOON AND
EARLY EVENING HOURS AS THE EAST COAST SEA BREEZE BOUNDARY
INTERACTS WITH THE WEST COAST BOUNDARY WHICH WILL STAY CLOSE TO
THE WEST COAST DUE TO THE EAST SOUTHEAST WIND FLOW.

TEMPERATURES WILL RUN A FEW DEGREES ABOVE NORMAL THROUGH THE PERIOD
WITH OVERNIGHT LOWS IN THE LOWER 70S INLAND AREAS...AND MID TO
UPPER 70S ALONG THE COAST...WITH DAYTIME HIGHS IN THE LOWER TO MID
90S...EXCEPT SLIGHTLY COOLER READINGS ALONG THE IMMEDIATE COAST DUE
TO THE SEA BREEZE.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE TERMINALS THROUGH THE PERIOD.
SCATTERED AFTERNOON STORMS MAY CAUSE BRIEF TEMPO MVFR CONDITIONS
ACROSS INLAND AND SOUTHERN TERMINALS THROUGH 21/02Z...THEN EARLY
MORNING SHOWERS DEVELOPING NEAR THE COAST AFTER 21/09Z MAY AGAIN
CAUSE BRIEF MVFR CONDITIONS TO THE COASTAL TERMINALS.

&&

.MARINE...
LIGHT WESTERLY FLOW WILL CONTINUE TONIGHT AS A STALLED FRONTAL
BOUNDARY REMAINS IN PLACE ACROSS NORTH FLORIDA AND HIGH PRESSURE
RIDGES ACROSS SOUTHERN FLORIDA. THIS BOUNDARY WILL GRADUALLY
DISSIPATE THROUGH FRIDAY NIGHT WITH THE HIGH PRESSURE RIDGE AXIS
LIFTING NORTH OF THE AREA SATURDAY. THIS WILL ALLOW EASTERLY FLOW
TO RETURN ACROSS THE WATERS FOR THE WEEKEND AND CONTINUE THROUGH
EARLY NEXT WEEK. WINDS AND SEAS WILL REMAIN BELOW CAUTIONARY
LEVELS THROUGH THE PERIOD.

&&

.FIRE WEATHER...
NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  76  90  74  91 /  30  50  30  50
FMY  74  92  73  91 /  20  50  30  50
GIF  74  92  73  92 /  30  60  20  50
SRQ  74  90  73  91 /  30  50  30  50
BKV  70  90  70  92 /  30  60  30  50
SPG  78  89  77  90 /  30  50  30  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE WEATHER...24/COLSON
LONG TERM...MCMICHAEL
AVIATION...03/PAXTON
Hazardous weather outlook, Jun 20, 4:36 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
436 AM EDT THU JUN 20 2013

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-202330-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
436 AM EDT THU JUN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
AMPLE MOISTURE COMBINED WITH DAYTIME HEATING AND SUFFICIENT
INSTABILITY WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOPING ALONG THE SEA BREEZE DURING THE AFTERNOON WITH THE
STORMS LINGERING INTO THE EARLY EVENING HOURS. A WEAK STEERING
FLOW WILL SUPPORT SLOW MOVING STORMS WHICH WILL LEAD TO LOCALLY
HEAVY RAINFALL IN SOME LOCATIONS...WHICH MAY CAUSE SOME MINOR
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AS WELL AS THE
PONDING OF WATER ON ROADWAYS. IN ADDITION TO THE HEAVY RAIN
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS WILL
ACCOMPANY THE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...THUNDERSTORM IMPACT...
A VERY MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER ALL OF
WEST CENTRAL AND SOUTHWEST FLORIDA. THIS MOIST AND UNSTABLE
ENVIRONMENT WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ALONG THE SEA BREEZE EACH DAY...WITH AN EAST TO
SOUTHEAST STEERING FLOW FAVORING THE GREATEST COVERAGE AND
HIGHEST CHANCES FOR SHOWERS AND STORMS TO SET UP ALONG AND JUST
TO THE WEST OF THE I 75 CORRIDOR EACH AFTERNOON. SLOW MOVING
STORMS WILL CONTINUE TO FAVOR LOCALLY HEAVY RAINFALL IN SOME
LOCATIONS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MCMICHAEL

In the hours before

Local storm report, Jun 20, 2:19 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
219 PM EDT THU JUN 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     TSTM WND GST     4 ESE PUNTA GORDA       26.92N 81.99W
06/20/2013  M54 MPH          CHARLOTTE          FL   ASOS

            KPGD ASOS MEASURED A 47 KNOT WIND GUST.

&&

CLOSE
Special weather statement, Jun 20, 3:22 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
322 PM EDT THU JUN 20 2013

FLZ057-202000-
HIGHLANDS-
322 PM EDT THU JUN 20 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
HIGHLANDS COUNTY FOR A STRONG THUNDERSTORM WITH HAIL AND STRONG WIND
GUSTS VALID UNTIL 400 PM EDT...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED 7 MILES WEST OF PLACID LAKES...OR 10
MILES SOUTHWEST OF LAKE PLACID...MOVING EAST AT 5 MPH WILL AFFECT
LAKE PLACID AND ARCHBOLD.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 2742 8130 2706 8129 2704 8155 2743 8156
TIME...MOT...LOC 1922Z 256DEG 5KT 2724 8152
Special weather statement, Jun 20, 3:56 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
356 PM EDT THU JUN 20 2013

FLZ056-057-202030-
HARDEE-HIGHLANDS-
356 PM EDT THU JUN 20 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
HARDEE AND NORTHWESTERN HIGHLANDS COUNTIES FOR STRONG THUNDERSTORMS
WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 430 PM EDT...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF AVON PARK EXECUTIVE AIRPORT TO LAKE JOSEPHINE...OR ALONG
A LINE EXTENDING FROM 9 MILES SOUTHWEST OF AVON PARK TO 9 MILES SOUTH
OF SEBRING...MOVING EAST AT 5 MPH WILL AFFECT CREWSVILLE...AVON
PARK...AVON PARK EXECUTIVE AIRPORT AND SEBRING.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO DIME SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 2764 8148 2734 8131 2729 8152 2762 8171
TIME...MOT...LOC 1956Z 257DEG 3KT 2754 8163 2737 8149
Special weather statement, Jun 20, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
421 PM EDT THU JUN 20 2013

FLZ052-056-057-202045-
HARDEE-HIGHLANDS-POLK-
421 PM EDT THU JUN 20 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
HARDEE...NORTHWESTERN HIGHLANDS AND SOUTH CENTRAL POLK COUNTIES FOR A
STRONG THUNDERSTORM WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 445
PM EDT...

AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED 9 MILES EAST OF FORT MEADE...OR 12 MILES
NORTHWEST OF AVON PARK. OTHER STRONG STORMS EXTENDED WEST SOUTHWEST
TO NEAR FORT GREEN. THESE STORMS WERE NEARLY STATIONARY.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 2778 8154 2756 8153 2756 8197 2778 8192
TIME...MOT...LOC 2021Z 026DEG 2KT 2771 8165

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 3:22 PM EDTSpecial Weather StatementTBWHighlands38 min
Jun 20, 3:56 PM EDTSpecial Weather StatementTBWHighlands34 min
Jun 20, 4:44 PM EDTAreal Flood AdvisoryTBWHardee, Polk91 min
Jun 20, 7:02 PM EDTSpecial Weather StatementTBWLevy43 min

Nearby

Special Weather Statements in Florida, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.